Aa
Aa
A
A
A
Close
Avatar universal

blood clots and and otc medicine

I have started taking a new over the counter medicine called thyroid complex by Vitamin Shoppe.  I was diagnosed with hypothyroidism about 15 years ago and was on medication for about 3 years.  I was told it was very borderline and was given levoxyl 0.05. I was told I didn't really need it so I stopped taking it.  I have always struggled with my weight, I am currently obese, but I am fitter than I have ever been and have been trying to lose weight.  I lost 15 pounds this year with diet and exercise and I currently work out 4-5 days a week for about 45 minutes each day.  I started to take this supplement hoping it would assist me in my goals and it has seemed to work great so far.  I have been taking it for a little over two weeks and the fatigue that I have struggled with for years has disappeared, I have energy, and I lost 4 pounds.  However, two days ago I developed a blood clot in one of my legs.  It seemed superficial and I took some aspirin and I seemed to do a lot better.  I skipped a day with the supplement but after I took two today I started to feel as if I would get another and sat down and took some more aspirin.  On one hand, I seriously suspect that the supplement is the cause of the blood clots but on the other, I have never felt so good.  What do you think I should do?  I pasted the ingredients and directions below:
Ingredients
Thiamin: 10mg, Riboflavin: 10mg, Vitamin B-6: 10mg, Vitamin B12: 25mcg, Iodine: 150mcg, Magnesium: 100mg, Zinc: 3mg, Selenium: 70mcg, Copper: 150mcg, Manganese: 3mg, Molybdenum: 150mcg, L-Tyrosine: 150mg, Multi Gland Complex: 35mg

Directions
As a dietary supplement, take one (1) to three (3) capsules daily, preferably one with each meal.

3 Responses
Sort by: Helpful Oldest Newest
427555 tn?1267553158
This is very interesting.  I'm sure AR10 will be able to help you.
Helpful - 0
168348 tn?1379357075
If you are developing actual blood clots you need to get to a Dr or ER immediately.  This is very serious stuff and can kill if they break off and pass through.  If you are meaning a hematoma, black and blue I'd still call your Dr and discuss it with him/her.

Clots are serious.  

Please update us and let us know what you find out .. WELCOME to the community.  I don't have an answer on the otc med .. maybe others may.

C~
Helpful - 0
213044 tn?1236527460
I agree with ChitChat. Blood clots are nothing to mess with.

You should see a doctor and give him/her the ingredients listed on your supplement. One or two of the ingredients may be the culprit.

Some of those ingredients have a fairly high concentration. Taking three a day may make things worse instead of better depending on your body's needs.
Helpful - 0
Have an Answer?

You are reading content posted in the Thyroid Disorders Community

Top Thyroid Answerers
649848 tn?1534633700
FL
Avatar universal
MI
1756321 tn?1547095325
Queensland, Australia
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
We tapped the CDC for information on what you need to know about radiation exposure
Endocrinologist Mark Lupo, MD, answers 10 questions about thyroid disorders and how to treat them
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.
STIs are the most common cause of genital sores.
Condoms are the most effective way to prevent HIV and STDs.